Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Treatment for vomitings - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   i have been vomiting a dark liquid for over a week
Doctor :   Hi
Doctor :   How can I help you?
User :   have been vomiting a dark liquid for over a week
User :   what could the cause be
Doctor :   May I know your age?
Doctor :   How often are you vomiting?
User :   I am 76
User :   the vomiting is off and on but three times tonight
Doctor :   Ok
Doctor :   Do you find that the whole vomitus is black stained?
User :   yes
Doctor :   Do you get on and off abdominal pain?
Doctor :   Are you on any regular medications?
User :   yes to both questions
Doctor :   May I know what medications are you on?
Doctor :   Do you consume alcohol?
User :   yes it may take aminute
Doctor :   Do you consume alcohol?
User :   no
Doctor :   Ok
Doctor :   let me explain to you.
Doctor :   Dark stained vomitus can occur secondary to certain drugs such as iron pills.
Doctor :   This can also be an indication of upper gastrointestinal bleeding.
Doctor :   You may be having a bleeding ulcer in your stomach.
Doctor :   I do not intend to scare you.
Doctor :   However you need to get to the doctor.
Doctor :   You may need evaluation and an upper GI endoscopy.
Doctor :   If you are on aspirin or anticougulants you need to stop them too.
Doctor :   You need to see a doctor as soon as possible.
Doctor :   Have you followed what I have suggested?
User :   I will
Doctor :   Thanks for consulting me.
User :   Thank You
Doctor :   Wish you good health and early recovery.
Doctor :   Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor